Alert archive / Utah / Special Weather Statements in 2021
Special Weather Statement, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this special weather statement at Jul 18, 2021, 7:02 PM MDT for Tooele County, Utah. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2021, 7:02 PM MDT (01:02 UTC)
- Expired
- Jul 18, 2021, 7:45 PM MDT
- In force
- 43 min
- Issued by
- NWS Salt Lake City, UT
County Tooele County, UT
The radar
The Salt Lake City radar (KMTX), 151 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 1.0 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 197 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 3706 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
962
WWUS85 KSLC 190102
SPSSLC
Special Weather Statement
National Weather Service Salt Lake City UT
702 PM MDT Sun Jul 18 2021
UTZ101-102-115-190145-
Western Millard and Juab Counties UT-Tooele and Rush Valleys UT-
Great Salt Lake Desert and Mountains UT-
702 PM MDT Sun Jul 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JUAB AND SOUTHERN
TOOELE COUNTIES UNTIL 745 PM MDT...
At 701 PM MDT, National Weather Service Doppler radar indicated
showers capable of producing gusty winds along a line extending from
10 miles southeast of Ibapah to near Dugway English Village...and
moving north at 25 mph.
Wind gusts of 40 to 55 mph will be possible.
Locations impacted include...
Dugway English Village, Utah Test and Training Range South, Dugway
Proving Ground Test Range, Ibapah, Skull Valley and Callao.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches, take shelter in a sturdy building.
Strong winds with these showers may occur well ahead of any rain. Do
not wait for rain or the sound of thunder before taking cover. SEEK
SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.
&&
LAT...LON 4039 11405 4063 11263 4006 11250 3980 11403
3992 11405
TIME...MOT...LOC 0101Z 173DEG 23KT 3993 11384 4017 11275
$$
LCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this special weather statement went out at Jul 18, 3:17 PM MDT, 3 hours 45 minutes earlier.
Area forecast discussion, Jul 18, 3:17 PM MDT, 3 hours 45 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
317 PM MDT Sun Jul 18 2021
.SYNOPSIS...High pressure will remain entrenched across the
region for much of the week. Monsoonal moisture will begin to
return to southern Utah today and continue spreading northward
across all of Utah and southwest Wyoming Monday. This moisture
will largely remain in place across the region through the rest
of the week.
&&
.SHORT TERM...(Through 12Z/6AM MDT Wednesday)...A north-south
elongated ridge of high pressure remains centered just east of
Utah at this time, and this feature is forecast to largely remain
in place through the short term period while gradually weakening.
With the high centered off to our east, this will promote south to
southwest deep-layer flow and associated northward-advancing
moisture. The leading edge of deeper moisture is manifest in the
form of an arc of mid-level cloud cover across southern Utah. This
extensive cloud cover has limited the scope of instability
generation and associated convective development over SW Utah this
afternoon. Convective initiation is underway farther north where
ample moisture is juxtaposed with terrain and sunshine early this
afternoon. Convection is forecast to continue to develop off of
the terrain in these areas, then begin to propagate northwestward
in the face of 10-20kt southeast 500mb flow through tonight.
While locally heavy rainfall is possible as PWAT values approach
1.5" across southern Utah through tonight, the mean deep- layer
flow will limit the duration of heavy rainfall over a particular
area, with the exception of where cold pools collide. While many
of the discrete cells will largely diminish with the loss of
daytime heating this evening, remnant MCVs/vorticity filaments
drifting in from the southeast may aid in continued convection for
much of the night, especially across western Utah.
A couple of high-resolution models indicate the presence of a
northwestward-propagating MCS across SW Utah Monday morning,
mainly from sunrise through the mid-morning hours. This idea seems
to have some credence, as the NBM has joined in on this idea.
Should this solution come to fruition, the trailing subsidence
regime may limit convective potential in its wake across far SW
Utah on Monday. For the rest of central and southern Utah not
impacted by any early-morning convective activity, the atmosphere
will be primed for new rounds of shower and thunderstorm activity.
Lighter mid-level flow and further increasing deep-layer moisture
will increase the heavy rain and associated flash-flooding threat
across southern Utah on Monday, as evidenced by increasing
potential for 10-yr ARI rainfall to be exceeded across portions of
southern Utah, mainly north of the National Parks. Will hold off
on a Flash Flood watch at this time given uncertainty in how
early-morning convection might evolve.
Moisture will continue to stream northward through Utah and SW
Wyoming Monday night and Tuesday. PWATs are forecast to reach
250-300 percent of normal across northern Utah during this time.
Given the wide expanse of moisture, shower and thunderstorm
chances will overspread the entire area by late Monday and Monday
night. Renewed shower and thunderstorm chances are expected for
Tuesday, especially along/east of the spine of the central and
southern Mountains. Mid-level flow will remain on the weaker side
across southern Utah on Tuesday, continuing heavy rainfall and
flash-flooding threat. Across northern Utah, bulk shear is
expected to increase into the 20-30kt range on Tuesday, and this
may aid in the development of organized, sustained updrafts. Gusty
outflow winds, frequent lightning and even hail will be possible
with stronger storms.
With the increase in moisture, Monday will be the hottest day
across northern Utah, with temperatures around 5 degrees above
normal. Across southern Utah, temperatures will be near to
slightly below normal. Temperatures will further cool to near
normal across northern Utah on Tuesday.
.LONG TERM...The ridge will remain in place
just to the east of the forecast area, allowing for continued
widespread moisture transport into Utah, with precipitable water
values well over an inch statewide. Weaker mid-level flow could lead
to slow-moving thunderstorms potentially producing heavy rainfall
leading to flash flooding in areas across southern Utah. Northern
Utah will see a slight decrease in moisture on Wednesday, though the
chance for isolated thunderstorms will remain. In a welcome change
of pace, temperatures across the region will run within 5 degrees of
normal for the duration of the extended.
Examining the ensemble clusters, a 40% chance exists that the ridge
will retrograde westward, resulting in drier conditions into the
weekend and the return of anomalously hot temperatures. Currently
this is comprised almost exclusively of the ECMWF ensemble members,
and will need to see more buy-in with the Canadian and GEFS to
increase confidence in this possibility. The most likely scenario is
continued afternoon through evening thunderstorm chances with
elevated precipitable water through the weekend.
&&
.AVIATION...KSLC...VFR conditions are expected to continue through
the valid TAF period. Scattered mid to high clouds are expected.
Isolated to scattered thunderstorms will build into northern Utah in
the evening, with a 20% chance of thunderstorms impacting the
terminal. These storms could produce gusty outflow winds from the
east through southwest after 00Z. Southeast flow will likely set up
by 04Z, with the potential to switch from northwest as early as 02Z
triggered by thunderstorm outflows.
Rest of Utah and southwest Wyoming...VFR conditions are expected
through the valid TAF period. Isolated to scattered thunderstorms
will continue to pop up across southern and central Utah, building
northward through the evening. Drier conditions will result in gusty
outflow winds through the evening. Thunderstorms will diminish after
03Z, but isolated to scattered rain showers will still be possible
in southern Utah. By 12Z Monday, convection will begin to develop in
southern Utah once again.
&&
.FIRE WEATHER...High pressure will remain centered across the Four
Corners region for much of the next week. As Utah remains on the
west side of this high pressure, this will help to draw monsoonal
moisture northward into the state for much of the week. Expect the
first round of thunderstorms with wetting rain potential across
southern Utah today, spreading north and east Monday. Thunderstorms on
the northern periphery of the northward moisture surge will initially
be a mix of wet and dry and then trend towards the wetter side through
Monday night as moisture continues to increase. Renewed showers and
thunderstorms are expected each day through at least Friday, especially
along and east of the spine of the central and southern mountains.
Thunderstorms will begin to trend drier across northwest Utah by Tuesday
and Wednesday.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...None.
WY...Fire Weather Watch from Monday afternoon through Monday evening
for WYZ277.
&&
ADeSmet/Wessler
For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity
For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.phpHazardous weather outlook, Jul 18, 3:16 AM MDT, 15 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 316 AM MDT Sun Jul 18 2021 UTZ101>131-WYZ021-190930- Great Salt Lake Desert and Mountains-Tooele and Rush Valleys- Eastern Box Elder County-Northern Wasatch Front-Salt Lake Valley- Utah Valley-Cache Valley/Utah Portion-Wasatch Back- Bear Lake and Bear River Valley-Wasatch Mountains I-80 North- Wasatch Mountains South of I-80-Western Uinta Mountains- Wasatch Plateau/Book Cliffs-Western Uinta Basin- Western Millard and Juab Counties-Eastern Juab/Millard Counties- Central Mountains-Sanpete Valley-Sevier Valley-Castle Country- San Rafael Swell-Southwest Utah-Lower Washington County- Zion National Park-Southern Mountains-Upper Sevier River Valleys- Bryce Canyon Country-South Central Utah- Capitol Reef National Park and Vicinity-Western Canyonlands- Glen Canyon Recreation Area/Lake Powell-Southwest Wyoming- 316 AM MDT Sun Jul 18 2021 This Hazardous Weather Outlook is for portions of central Utah... northern Utah...southern Utah...southwest Utah and southwest Wyoming. .DAY ONE...Today and Tonight Showers and thunderstorms will develop across the higher terrain of Utah this afternoon and evening. Any showers and thunderstorms will be capable of gusty and erratic winds. Thunderstorms across southern Utah will be capable of heavy rain. .DAYS TWO THROUGH SEVEN...Monday through Saturday Monsoonal moisture will remain across the region through most of the next week. Showers and thunderstorms will be capable of heavy rain, gusty winds and small hail each afternoon and evening. Those planning outdoor activities especially across particularly flood prone areas of southern Utah should continue to monitor future forecasts. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
In the hours before
Special weather statement, Jul 18, 3:12 PM MDT, 3 hours 50 minutes before
Special Weather Statement National Weather Service Salt Lake City UT 312 PM MDT Sun Jul 18 2021 UTZ122-125-182200- Southwest Utah UT-Southern Mountains UT- 312 PM MDT Sun Jul 18 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BEAVER COUNTY UNTIL 400 PM MDT... At 312 PM MDT, National Weather Service Doppler radar indicated a strong thunderstorm 11 miles east of Milford...moving west at 10 mph. Wind gusts up to 50 mph will be possible. Locations impacted include... Milford, Minersville and Adamsville. This includes Utah Route 21 between mile markers 74 and 103. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches, take shelter in a sturdy building. && LAT...LON 3856 11276 3815 11269 3815 11298 3851 11310 TIME...MOT...LOC 2112Z 070DEG 7KT 3845 11282 Woodward
Local storm report, Jul 18, 3:14 PM MDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
314 PM MDT SUN JUL 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND GST 4 NE VERNON 40.13N 112.38W
07/18/2021 M65 MPH TOOELE UT MESONET
VERNON HILL WEATHER STATION.
0242 PM TSTM WND GST 1 ENE VERNON 40.10N 112.43W
07/18/2021 M59 MPH TOOELE UT MESONET
VERNON RAWS.
&&
LCLocal storm report, Jul 18, 6:48 PM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
648 PM MDT SUN JUL 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM FLASH FLOOD 5 E MINERSVILLE 38.21N 112.83W
07/18/2021 BEAVER UT LAW ENFORCEMENT
WATER AND DEBRIS ACROSS SR-21.
&&
LCLocal storm report, Jul 18, 6:51 PM MDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
651 PM MDT SUN JUL 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND GST 2 SE DUGWAY 40.23N 112.73W
07/18/2021 M62.00 MPH TOOELE UT MESONET
ENGLISH VILLAGE WEATHER STATION.
&&
LCSpecial weather statement, Jul 18, 7:02 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
702 PM MDT Sun Jul 18 2021
UTZ101-102-115-190145-
Western Millard and Juab Counties UT-Tooele and Rush Valleys UT-
Great Salt Lake Desert and Mountains UT-
702 PM MDT Sun Jul 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JUAB AND SOUTHERN
TOOELE COUNTIES UNTIL 745 PM MDT...
At 701 PM MDT, National Weather Service Doppler radar indicated
showers capable of producing gusty winds along a line extending from
10 miles southeast of Ibapah to near Dugway English Village...and
moving north at 25 mph.
Wind gusts of 40 to 55 mph will be possible.
Locations impacted include...
Dugway English Village, Utah Test and Training Range South, Dugway
Proving Ground Test Range, Ibapah, Skull Valley and Callao.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches, take shelter in a sturdy building.
Strong winds with these showers may occur well ahead of any rain. Do
not wait for rain or the sound of thunder before taking cover. SEEK
SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.
&&
LAT...LON 4039 11405 4063 11263 4006 11250 3980 11403
3992 11405
TIME...MOT...LOC 0101Z 173DEG 23KT 3993 11384 4017 11275
LCThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 7:54 PM MDT | Special Weather Statement | SLC | Tooele | 51 min |
| Jul 19, 4:32 AM MDT | Flash Flood Watch | SLC | Beaver, Carbon, Duchesne, Emery, Garfield, Iron and 12 more | 19 hr |
| Jul 19, 1:44 PM MDT | Flash Flood Warning | SLC | Kane, Washington | 5 hr |
| Jul 19, 2:34 PM MDT | Flash Flood Warning | SLC | Iron, Washington | 3 hr |
| Jul 19, 2:45 PM MDT | Areal Flood Advisory | SLC | Iron | 3 hr |
| Jul 19, 2:53 PM MDT | Special Weather Statement | SLC | Iron | 52 min |
| Jul 19, 3:04 PM MDT | Flash Flood Warning | SLC | Iron | 3 hr |
| Jul 19, 3:22 PM MDT | Severe Thunderstorm Warning | SLC | Iron | 38 min |
| Jul 19, 3:46 PM MDT | Special Weather Statement | SLC | Utah | 44 min |
| Jul 19, 4:54 PM MDT | Special Weather Statement | SLC | Davis, Salt Lake | 36 min |
| Jul 19, 5:57 PM MDT | Flash Flood Warning | SLC | Iron, Washington | 3 hr |
Nearby
Special Weather Statements in Utah, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.